Wisconsin, 2005

Damaging Wind and Lightning Strike in Wisconsin, June 25, 2005

June 25, 2005 · NWS MKX · 2 events in 2 counties and zones

Scattered storms affected parts of South-Central and Southeast Wisconsin, producing isolated damaging wind gusts which toppled some large trees.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Scattered storms affected parts of South-Central and Southeast Wisconsin, producing isolated damaging wind gusts which toppled some large trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 25, 1:00 PM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 25, 1:00 PM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT SAT JUN 25 2005

.DISCUSSION...FORECAST FOCUS IS ON CONVECTIVE TRENDS NEAR TERM...
HEAT IN THE SHORT TERM...AND STORM AND COOL DOWN IN THE LONG TERM.

.NEAR TERM (THIS AFTERNOON AND TONIGHT)...
850 MB BAROCLINIC ZONE OVER SOUTHERN WISCONSIN WITH SURFACE
FRONTAL BAND OVER NORTHERN ILLINOIS WILL PROVIDE SETUP FOR GOOD
ISENTROPIC LIFT THIS EVENING AND TONIGHT. A SHORT WAVE MOVING
EAST NORTHEAST THROUGH IOWA IS LIFTING THE CAP ALLOWING FOR
CONVECTION TO FORM THIS AFTERNOON...AND WILL INTENSIFY THE LIFT OVER
THE SURFACE BOUNDARY TONIGHT. MOISTURE AND INSTABILITY IS SUFFICIENT
FOR STORMS.

.SHORT TERM (SUNDAY THROUGH TUESDAY)...
FRONTAL BOUNDARY WILL LIFT NORTH INTO CENTRAL WISCONSIN EARLY SUNDAY
AND WITH IT WILL GO THE CHANCE FOR PRECIPITATION...EXCEPT OVER THE
NORTHERN SECTIONS OF THE CWA. THIS WILL ALSO ALLOW FOR A RETURN TO
HOT AND HUMID CONDITIONS SOUTH OF THE FRONT.

DRY AIR ALOFT WILL KEEP CAPPING IN PLACE AND WITH LACK OF
ORGANIZED LIFT...LITTLE OR NO PRECIPITATION SEEN FOR SUNDAY THROUGH
TUESDAY.

SO GIVEN THIS SITUATION...LOOKS LIKE HOT AND HUMID CONDITIONS WITH
HEAT INDEX VALUES 90 TO 95 ON SUNDAY...AROUND 100 ON
MONDAY AND 95 ON TUESDAY. NO HEAT WATCHES...WARNINGS OR ADVISORIES
ARE ANTICIPATED AT THIS TIME.

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...
WEDNESDAY AND WEDNESDAY NIGHT LOOK BEST FOR ANY SEVERE WEATHER
FOR THIS PERIOD WITH PHASING OF LIFT...MOISTURE AND INSTABILITY.
COOLER AND DRIER THEREAFTER.

LOW LEVEL MOISTURE LOOKS PLENTIFUL AS SOUTHERLY WINDS AHEAD OF
FRONT AND OPEN GULF OF MEXICO PROVIDE HIGH LOW LEVEL DEWPOINTS. A
STRONG SHORT WAVE AND UPPER DIVERGENCE WITH RIGHT REAR QUADRANT OF
JET WILL PROVIDE SUFFICIENT LAYER LIFTING TO BREAK ANY CAP AND TO
REINFORCE MOISTURE/INSTABILITY AND ENHANCE LOW LEVEL CONVERGENCE
AHEAD OF THE COLD FRONT.

BUT WILL HAVE TO WAIT UNTIL FORMER WESTERN TROUGH COMES OUT OF
NORTHERN PLAINS AND MOVES THROUGH UPPER MIDWEST ON THURSDAY BEFORE
ENDING ALL PRECIPITATION CHANCES. ONLY SCATTERED SHOWERS AT
BEST ARE EXPECTED THURSDAY AS COOLER AND DRIER AIR WILL ALREADY BE
PUSHING IN ON NORTHWEST SURFACE WINDS.

DRY WEATHER AND LOWER HUMIDITIES THEREAFTER FOR FRIDAY AND SATURDAY
AS LOW RH MOVES IN WITH HIGH PRESSURE.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

EISE
Hazardous weather outlook, Jun 25, 7:45 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
845 PM CDT SAT JUN 25 2005

WIZ046-047-051-052-056>060-062>072-261000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
845 PM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE FORECAST FOR TONIGHT. SOME OF THE STRONGER STORMS
WILL PRODUCE LOCALLY HEAVY RAINFALL. THE THUNDERSTORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS...BUT SOME SMALL HAIL AND GUSTY WINDS
TO 45 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY...AND AGAIN WEDNESDAY INTO
THURSDAY. AT THIS TIME...SOME OF THE STORMS WEDNESDAY AND WEDNESDAY
EVENING MAY BE SEVERE.

THE HEAT IS EXPECTED TO SURGE BACK INTO PORTIONS OF SOUTHERN
WISCONSIN SUNDAY AND ACROSS THE AREA ON MONDAY...THEN LINGER THROUGH
AT LEAST WEDNESDAY. THE COMBINATION OF HIGH TEMPERATURES INTO THE
90S AND HIGH HUMIDITY...WILL RESULT IN HEAT INDEX READINGS BETWEEN
95 AND 100 DEGREES...ESPECIALLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-261000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
845 PM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST FOR TONIGHT. THE THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY...AND AGAIN WEDNESDAY NIGHT AND
THURSDAY. AT THIS TIME...THESE THUNDERSTORMS MAY BE SEVERE WEDNESDAY
EVENING.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

HENTZ

The radar

The Milwaukee radar (KMKX), 98 km away, was scanning. The volume nearest the first event began at 01:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Green

When
June 25, 7:50 PM CST
Where
Green County, 2 mi S of Monroe
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.583, -89.633

Lightning, Jefferson

When
June 25, 10:00 PM CST
Where
Jefferson County, 6 mi SW of Ft Atkinson
Injuries
5 direct, 0 indirect
Reported by
LAW ENFORCEMENT
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Five people in a tent were indirectly injured at Jelleystone Campground when a lightning bolt struck nearby, and the current traveled to the tent. They were treated in area hospitals.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456454, 5456505.